Doxycycline-induced pseudotumor cerebri

James H. Tabibian, Miguel A. Gutierrez

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

Tetracyclines are a commonly prescribed medication for the treatment of acne vulgaris that are associated with pseudotumor cerebri (PTC). With doxycycline specifically, however, the incidence of PTC is very rare. A patient was using oral doxycycline and topical retinoids for acne, and within two months she developed PTC. This case illustrates that despite the rarity of doxycycline-induced PTC, patients and physicians should be aware of this possibility. Furthermore, in the setting of new-onset headaches or visual changes, early ophthalmologic examination for papilledema is recommended for early diagnosis.

Original languageEnglish (US)
Pages (from-to)310-311
Number of pages2
JournalSouthern Medical Journal
Volume102
Issue number3
DOIs
StatePublished - Mar 2009
Externally publishedYes

    Fingerprint

Keywords

  • Doxycycline
  • Drug hypersensitivity
  • Intracranial hypertension
  • Pseudotumor cerebri

ASJC Scopus subject areas

  • Medicine(all)

Cite this